MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF182460
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30422240) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00051 and 3008114965-2021-00052.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent graft coil embolization procedure with the target at the internal iliac artery, the 24mm x 60cm deltafill 18 coil (dlf182460 / 30422240) was the used as the first coil, but there was resistance felt and the physician could not advance the coil.The physician attempted to remove the coil; however, it had become unraveled.As a result, it was removed with the concomitant breakthrough¿ microcatheter (boston scientific).Another 24mm x 60cm deltafill 18 coil (dlf182460 / 30422240) was used, but the same issue occurred, and this coil was also removed with the concomitant microcatheter.The physician opted to use another coil of a different size (14mm) and it was placed without any issue.The procedure was completed with five implanted coils.There was no report of any patient adverse event or complication.Additional information was received.The information indicated that continuous flush had not been maintained through the concomitant breakthrough¿ microcatheter.There was no clinically significant delay in the procedure as a result of the reported event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on february 2021.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the pre-stent graft coil embolization procedure with the target at the internal iliac artery, the 24mm x 60cm deltafill 18 coil (dlf182460 / 30422240) was the used as the first coil, but there was resistance felt and the physician could not advance the coil.The physician attempted to remove the coil; however, it had become unraveled.As a result, it was removed with the concomitant breakthrough¿ microcatheter (boston scientific).Another 24mm x 60cm deltafill 18 coil (dlf182460 / 30422240) was used, but the same issue occurred, and this coil was also removed with the concomitant microcatheter.The physician opted to use another coil of a different size (14mm) and it was placed without any issue.The procedure was completed with five implanted coils.There was no report of any patient adverse event or complication.Additional information was received.The information indicated that continuous flush had not been maintained through the concomitant breakthrough¿ microcatheter.There was no clinically significant delay in the procedure as a result of the reported event.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: two non-sterile 24mm x 60cm deltafill 18 coils were received contained in a pouch.Visual inspection was performed.In both devices, the embolic coils were mechanically detached in stretched condition and entangled with each other.No other damages nor anomalies were observed on the devices.In both devices, the marker band were found at 95cm from the hub; this is within specification.Microscopic inspection was performed.Both embolic coils were observed mechanically detached and in stretched condition under magnification.Functional testing could not be performed due to the condition of the returned device; the embolic coil is already detached and is stretched.A review of manufacturing documentation associated with this lot (30422240) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the detachable coil delivery system became impeded in the microcatheter could not be confirmed through functional testing due to the condition of the returned embolic coil which was mechanically detached and stretched.Though the condition observed on the returned embolic coil may be related to the reported impeded issue.The condition of the embolic coil suggest that force was exerted on the device though when this occurred cannot be conclusively determined.However, the observed condition confirmed the reported issue in the complaint.The reported issue that the 24mm x 60cm deltafill 18 coil was the first coil used but resistance was encountered and the coil could not be advanced.During the attempt to remove the coil, it became unraveled.The reported issue was confirmed based on the visual and microscopic inspections performed on the returned device.The embolic coil was in stretched condition and had been mechanically detached.The condition observed on the returned embolic coil indicates the component had excessive force exerted on it during handling.However, when this occurred cannot be conclusively be determined.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.It is possible that when the resistance was encountered and the physician could not advance the coil, force was inadvertently applied on the device that resulted in the coil becoming mechanically detached in addition to the reported unraveled / stretched condition that was reported.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 24mm x 60cm deltafill 18 coil left the manufacturing facility with the embolic coil in the mechanically detached state and in stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 30083008114965-2021-00052.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 24MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11318216
Report Number3008114965-2021-00051
Device Sequence Number3283021
Product Code KRD
UDI-Device Identifier10886704077183
UDI-Public10886704077183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberDLF182460
Device Catalogue NumberDLF182460
Device Lot Number30422240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREAKTHROUGH¿ MICROCATHETER (BOSTON SCIENTIFIC); DELTAFILL18 24MM X 60CM